MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA260300
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note: two additional gore® excluder® aortic extender components (pla260300/14834638, and pla260300/14241662) have been included in this report, as it is unknown which device was most proximal in the reported type i endoleak.A review of the manufacturing records for the device verified that the lot met all pre-release specifications.Imaging evaluation summary: ct images were received by gore from the facility and an imaging evaluation was performed.One time-point was available for evaluation: post-implantation cta dated (b)(6) 2018.There appeared to be a non-gore manufactured device present, with three gore® excluder® aortic extender components at the proximal end of the previously implanted non-gore device.The proximal infrarenal aortic neck appeared to be highly angulated.Amount of device overlap with the non-gore device could not be confirmed.There appeared to be contrast pooling in the aneurysmal sac near the proximal end of the devices to approximately the mid aneurysm level.There also appeared to be calcium within the proximal portion of the left renal artery.The left renal artery appeared to be patent on this time point; images provided did not allow for evaluation in relation to this portion of the reported event.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to endoleak.Per ifu, key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation.Per ifu, the safety and effectiveness of the gore excluder® aaa endoprosthesis have not been evaluated in the revision of previously placed stent grafts.
 
Event or Problem Description
On an unknown date, the patient was implanted with a non-gore manufactured stent-graft to treat an abdominal aortic aneurysm.On (b)(6) 2018, the patient was implanted with three gore® excluder® aortic extender components (pla260300/13956410, pla260300/14834638, and pla260300/14241662) to treat distal migration of the initially implanted stent-graft system.On (b)(6) 2018, follow-up imaging reportedly identified a proximal type i endoleak.On (b)(6) 2018, the patient underwent a re-intervention procedure whereby a ¿snorkel¿ was placed in the left renal artery, the stent graft system was extended proximally, and a bare metal stent was placed in the right renal artery to preserve blood flow.According to the report, the snorkel in the left renal artery became occluded.No further treatment was rendered to treat the occlusion, and the patient tolerated the procedure.The physician will continue to monitor the patient.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8056269
Report Number2953161-2018-00097
Device Sequence Number1786665
Product Code MIH
UDI-Device Identifier00733132618774
UDI-Public00733132618774
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberPLA260300
Device Lot Number13956410
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR